Facebook Pixel
EmpowHER Guest

Possible period despite no missed pills?

By Anonymous May 2, 2010 - 8:24am
Rate This

I started the Pill 2 and a half years ago due to unbearable periods, and since it did not help them at all was advised to take the packs back-to-back. I have not had a cycle since September 2007.
My usual symptoms were moderate cramping at the two-week interval and two days before my period, with severe cramps for the first two days which then reduced. I also suffered from extreme mood swings around my period. My cycles were regular at 25-28 days and light. I have been loosely diagnosed with polycystic ovarian syndrome.

Currently I am taking important exams and I'm very stressed. I've noticed things haven't seemed right recently; 2 weeks ago I had cramps for one day and a tiny spot of blood, but I had been very unwell with vomiting and diarrhoea for five days in the previous week, so presumed it was down to that. However on Wednesday and Thursday of this week I had cramps, and on Thursday I thought I noticed a tiny brown smudge. Yesterday I found myself feeling extremely emotional, the pains started up again and sure enough, another tiny smudge. I'm in a little pain today (Sunday) and think there was a spot of blood this morning although nothing since. I also suffer from pain during intercourse which had improved, but for the past week it has become much worse.
I haven't missed any pills but I wonder if I might be on my period and if this could all be related to my current stress level? Also, does it affect the contraceptive protection of my Pill?
Thank you

Add a Comment3 Comments

EmpowHER Guest

I haven't been to the doctor as it's a new occurrence, just interested to know if anyone has had the same experience - I suspect it to be stress related given that I've had the mood swings and the cramps rather than just bleeding. Several doctors have agreed that taking back-to-back like this is perfectly acceptable and I can continue with no risk to my health or fertility until I decide I want a child, although I am aware that it's not common.

May 2, 2010 - 11:37am
(reply to Anonymous)

Did your doctors mention that you could try a different brand/type of birth control pill? If you are having negative side effects with taking the pill back-to-back, there are pills that are designed (with different levels of hormones) to take for extended lengths of time. Just a suggestion that may help??

May 2, 2010 - 1:50pm
EmpowHER Guest

Thank you for your question. When women are taking the Pill constantly without any breaks to have your period, this is known to cause spotting. Using the pills on a regular basis without any periods is uncommon, especially after two years. I have heard physicians requesting to miss 3 months in a row but not two years. Have you consulted your physician about the side effects that you are having?

May 2, 2010 - 9:39am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!